When I first mentioned my adverse reaction from Levaquin, to Ortho McNeil , they told me that my symptoms had only been reported in test animals. They said that in those test animals there was erosion of cartilage. They also told me that they had given Levaquin to Cystic Fibrosis children who ended up having fluid on there joints that went away after a couple of months.

They suggested that since I seemed to be having a severe reaction that I get an MRI done. In case I didnít mention it, my main symptom is that I havenít been able  to walk as my reaction went straight into my knee joints.

This has been going on 1 month.

Today I called to update Ortho on my new findings. I told them that my MRI showed that I had bone that was dying in multiple places in my knee. This is called, bone infarction or avascular necrosis. I told then I was in a holding for awhile as my doc doesnít know how much bone is going to die and how much cartilage it will take with it.

Basically, Ortho said they had seen lesions form in cartilage but not any bone infarcts. They have not seen my situation at all, not even in the test animals. They did say that people call saying that they have joint pain, their MRIís and x-rays show up normal.

He said that their symptoms usually go away in a couple of months. That was the extent of my phone call and I just wanted to update everybody!

I may be the only one to get this particular wacky adverse reaction, at least I hope so!!

Last Updated 6/13/04